MAUDE Adverse Event Report: BALT USA OPTIMA COIL SYSTEM

BALT USA OPTIMA COIL SYSTEM
Model Number OPTI0152CSS10
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Balt usa reference (b)(4) note: this complaint file is being reported late as part of a corrective action following an fda inspection.After a review of historical complaint files, it was determined that for this compaint the device failed to meet its performance specifications according to the initial claim submitted by the user.For these complaints, the potential harm did not lead to a serious injury or death, however the performance specification which was failed to be met for these complaints could have led to a serious injury or death based on the initial information that was reported to balt.The returned device was inspected in our quality laboratory.During our analysis: - we noted that the unit was returned with the delivery pusher protruding out of the distal tip of the introducer sheath, where the majority of the foreign matter was found; - we observed the foreign matter to be brown in color; - we observed the stain to be located only at the distal tip of the introducer sheath; - we observed no other stain along the rest of the coil system; - we noted that the delivery pusher could not be retracted through the introducer sheath without excessive force due to the build up of foreign matter.Root cause of the colored substance within the dispenser hoop cannot be definitively determined.Upon device return, the foreign substance was found on the distal tip of the introducer sheath.Moreover, the foreign matter was not found anywhere else along the coil system or the introducer sheath.Additional investigation showed that the location where the foreign matter is found along the delivery pusher is made up of 304 stainless steel, which is known to have excellent resistance to corrosion.Due to the location of the foreign matter, the delivery pusher was unable to advance or be retracted from the introducer sheath without removing the foreign matter.As the delivery pusher was able to be advanced or retracted through the introducer sheath prior to balt usa receiving the unit, it is possible that additional build-up of the foreign matter was produced during transportation.Review of the lot history records did not reveal any in-process or lot-specific issue that could account for the observation.No additional complaints against lot number f210100913 has been made for the same issue.Comprehensive analysis of this failure mode has remained subject to monitoring for any unacceptable increase in trend.Based on the gathered information from the in-house analysis as well as a previous similar incident, it is possible that the substance is corrosion.However, the origin of the foreign matter found along the delivery pusher cannot be definitively determined.The lot history record indicates that all 20 units manufactured under lot number f210100913 underwent 100% in-process inspection for the pusher subassemblies, 100% final manufacturing inspection of the finished good, and final quality control inspection for the finished good.In addition to the extensive review of the dhr that was performed, it is noted that at this time no other similar incidents have been reported outside of the japan market on this lot, or the lot that was reported for the devices registered under complaints 3119 and 3413.An additional search of the balt usa database was performed and resulted in no findings of similar events reported of recency (over last 3 years) outside of the japan market.It is possible that the foreign matter had developed during transportation, however this could not definitively be determined.The submission of this report or related information to the fda, and its release by fda, does not reflect a conclusion by the party submitting this report of the fda that the report or related information is an admission that the manufacturer, their employees, or the device caused or contributed to the reportable event.
 
Event or Problem Description
It was reported that: " sex: unknown disease name: unruptured aneurysm(4mm) location: ic-pc procedure: planned tae for unruptured aneurysm micro catheter: headway/terumo the other coils: target/stryker×4, g3/j&j×3.Description> when the physician tried to insert the coil system into the microcatheter, the coil did not advance the insertion sheath.Then the physician checked the coil and found that there is substance like rust on between hypo tube of pusher wire and sheath." incident report form received for this complaint indicated no patient injury was sustained.

Brand Name
OPTIMA COIL SYSTEM
Common Device Name
OPTIMA
Manufacturer (Section D)
BALT USA
29 parker
irvine CA 92618
Manufacturer Contact
david vu
29 parker
irvine, CA 92618
9497881443
MDR Report Key17572829
Report Number3014162263-2023-00037
Device Sequence Number8222683
Product Code HCG
UDI-Device Identifier00818053025747
UDI-Public(01)00818053025747(11)210127(17)260127(10)F210100913
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K172390
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/27/2026
Device Model NumberOPTI0152CSS10
Device Lot NumberF210100913
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2021
Initial Report FDA Received Date08/18/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/27/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown